Skip to content

Research at St Andrews

Affine rigidity and conics at infinity

Research output: Contribution to journalArticlepeer-review

DOI

Open Access permissions

Open

Author(s)

Robert Connelly, Steven J. Gortler, Louis Theran

School/Research organisations

Abstract

We prove that if a framework of a graph is neighborhood affine rigid in d-dimensions (or has the stronger property of having an equilibrium stress matrix of rank nd — 1) then it has an affine flex (an affine, but non Euclidean, transform of space that preserves all of the edge lengths) if and only if the framework is ruled on a single quadric. This strengthens and also simplifies a related result by Alfakih. It also allows us to prove that the property of super stability is invariant with respect to projective transforms and also to the coning and slicing operations. Finally this allows us to unify some previous results on the Strong Arnold Property of matrices.
Close

Details

Original languageEnglish
Pages (from-to)4084-4102
Number of pages19
JournalInternational Mathematics Research Notices
Volume2018
Issue number13
Early online date26 Feb 2017
DOIs
Publication statusPublished - Jul 2018

Discover related content
Find related publications, people, projects and more using interactive charts.

View graph of relations

Related by author

  1. Realizations of isostatic material frameworks

    Sadjadi, M., Hagh, V. F., Kang, M., Sitharam, M., Connelly, R., Gortler, S. J., Theran, L., Holmes-Cerfon, M. & Thorpe, M. F., 2 Mar 2021, (E-pub ahead of print) In: Physica Status Solidi. B. 17 p.

    Research output: Contribution to journalArticlepeer-review

  2. Almost rigidity of frameworks

    Holmes-Cerfon, M., Theran, L. S. & Gortler, S. J., 19 Dec 2020, (E-pub ahead of print) In: Communications on Pure and Applied Mathematics. Early online, p. 1-63 63 p., 21971.

    Research output: Contribution to journalArticlepeer-review

  3. Hidden symmetries generate rigid folding mechanisms in periodic origami

    McNerney, J., Chen, B. G., Theran, L. S., Santangelo, C. & Rocklin, Z., 1 Dec 2020, In: Proceedings of the National Academy of Sciences of the United States of America. 117, 48, p. 30252-30259

    Research output: Contribution to journalArticlepeer-review

  4. Generically globally rigid graphs have generic universally rigid frameworks

    Connelly, R., Gortler, S. & Theran, L. S., 22 Mar 2020, In: Combinatorica. 40, p. 1-37

    Research output: Contribution to journalArticlepeer-review

  5. Algebraic matroids in action

    Rosen, Z., Sidman, J. & Theran, L., 24 Feb 2020, (E-pub ahead of print) In: The American Mathematical Monthly. Latest Articles

    Research output: Contribution to journalArticlepeer-review

Related by journal

  1. Prym-Brill-Noether loci of special curves

    Creech, S., Len, Y., Ritter, C. & Wu, D., 25 Aug 2020, (E-pub ahead of print) In: International Mathematics Research Notices. Advance Articles, 41 p.

    Research output: Contribution to journalArticlepeer-review

  2. Dimensions of sets which uniformly avoid arithmetic progressions

    Fraser, J. M., Saito, K. & Yu, H., 2 Nov 2017, (E-pub ahead of print) In: International Mathematics Research Notices. 2017, 12 p.

    Research output: Contribution to journalArticlepeer-review

  3. Dimension conservation for self-similar sets and fractal percolation

    Falconer, K. J. & Jin, X., 2015, In: International Mathematics Research Notices. 2015, 24, p. 13260-13289 30 p.

    Research output: Contribution to journalArticlepeer-review

  4. On Fourier analytic properties of graphs

    Fraser, J. M., Orponen, T. & Sahlsten, T., 2014, In: International Mathematics Research Notices. 2014, 10, p. 2730-2745 16 p.

    Research output: Contribution to journalArticlepeer-review

ID: 248917121

Top